TT due to 7 Goiters Feb 2017: I'm 61 female... - Thyroid UK

Thyroid UK
109,967 members127,820 posts

TT due to 7 Goiters Feb 2017

Sally56
Sally56

I'm 61 female, Sal. I had a TT due to goitres taking over by wind pipe. I had chemo drugs 2012 (I'm well) which ruined by Adrenals and Thyroid. (Medically acknowledged as a drug that does this) I was diagnosed with Primary Aldosteronism in both Adrenals in 2014 and take Aldactone to control the over production of Aldosterone. It gives me high blood pressure. My thyroid was removed Feb 2017 due to large goitres blocking wind pipe. I have been ill since day one of taking the chemo drug and when I had the TT and was put on 100 Levo I felt wellness (of a different sort) for the first time in years. I have suffered anxiety, depression, chronic pain (Hypo symptoms) for years, so I think the thyroid problem predates even the TT. My late mother had goitres and was on Levo and my 2 sons have anxiety, but are yet to have thyroid investigations. I see an

Endo I found on your list and he's great. However the dance continues.........

12 Replies
oldestnewest

I've mucked up the post already sorry. I wanted to tell you what is happening to me now. I have been taken off of the Levo completely and put on T3 (Liothyronine (Tertroxin) 20mg x2. Doctor said I wasn't converting T4 to T3 (and I understood this because I follow the forum posts) But he also said Reverse T3 which I just don't get. I have been on this for 5 days and today have woken up unable to walk properly, pain throughout my body, stiffness, breathlessness, weakness. My BP is very high but my pulse is the same. I see my GP tomorrow (In Australia) and will get the results of my thyroid hormones and all the vitamin and minerals you recommend and will post them. I know I'm complicated, but I have to hope that I'm not a lost cause. I'm scared. Thanks.

greygoose
greygoose in reply to Sally56

No, don't be scared. I very much doubt you're a lost cause.

It could be that you're on too high a dose, or started on too high a dose, too soon. How much levo were you taking? Did you leave a break between stopping the T4 and starting the T3? Or, it could be that your body doesn't like T3 only and needs a little T4 as well - although not as much as before.

The rT3 is nothing to worry about. If you weren't converting your T4 to T3, your FT4 would have been high, and therefore converting to rT3 so as to not waste the T4. The rT3 would then be converted to T2. It doesn't stay in the body very long, and is probably back to normal by now. :)

Sally56
Sally56 in reply to greygoose

Thank you greygoose, I read your post this morning and felt much better. I believe you are right about being on too high of a dose of T3. I did not take it at all yesterday and today (late afternoon) I have taken 1/2 so 10mcg. I do feel much improved, though still have a bit of pain and weakness. I was on Levo 900 per week. 100 weekdays and 200 on weekends. I did not have a break between stopping T4 and taking T3.

I spoke to my GP and she endorsed me following Forum advice, and we worked out a slower wean onto the T3 whilst I still have T4 and T3 from the Levo floating around. I also mentioned to her that many people feel better on a mix of T4 and T3 and also spoke to her about the NDT. She was concerned that it's not regulated, but that is the scientific brain. She is however happy for me to put that to my Specialist at the next visit in 3 weeks, if I am not traveling to well. Thanks for the explanation of the reverse T3. I've put my blood test results below:

Iron 16 (5-30)

Ferritin 61 (30-300)

Vit B12 300 (>150)

Active B12 >128 (>35)

Free T4 17.8 (9.0-19.0)

Free T3 3.7 (2.6-6.0)

TSH 0.5 (0.3-4.0)

Vit D not done, but I supplemented last year as it was low. I was also anemic last year.

Thank you. Sal

greygoose
greygoose in reply to Sally56

Well, that sounds like a result. :)

Your ferritin is still much too low, and that will be making you feel bad. Were those B12 tests all they had in the way of ranges? Your Serum B12 looks too low, to me.

Your doctor was right that you weren't converting well, but that's not a real reason for going onto T3 only, just for reducing the dose of levo. Let's hope she gets it right, this time. :)

Ok grey goose, I'll set to increasing my ferritin level. Yes those B12 levels were the only ones listed. Do you think I should supplement? I'm worried about being on t3 only. But I'm stuck till my next appointment. Thanks. Sal

Hi, just a question on supplementing. I am confused about which I should use for low Ferritin. Should I buy Ferritin or Iron? Thanks.

helvella
helvellaAdministrator in reply to Sally56

Ferritin is a storage form of iron. Ferritin supplements are one way of increasing iron intake. (Another is taking haem supplements.)

Many people report unpleasant effects when they take "mineral" iron supplements - iron sulphate, etc. Ferritin and haem are expensive but seem to cause fewer side effects. But all three will increase iron and allow your body to make more ferritin.

As will eating sensible amounts of liver.

Sally56
Sally56 in reply to helvella

Thanks helvella, I can certainy get the Ferritin. Iron tablets have made me even more constipated than usual in the past, so I was reluctant. Do you become constipated with Ferritin and is there a type I should get? Also what is haem?

helvella
helvellaAdministrator in reply to Sally56

I have never (knowingly) had an iron problem - so no personal experience, I'm afraid.

Haem is:

Heme or haem is a coordination complex "consisting of an iron ion coordinated to a porphyrin acting as a tetradentate ligand, and to one or two axial ligands."[1] The definition is loose, and many depictions omit the axial ligands.[2] Many porphyrin-containing metalloproteins have heme as their prosthetic group; these are known as hemoproteins. Hemes are most commonly recognized as components of hemoglobin, the red pigment in blood, but are also found in a number of other biologically important hemoproteins such as myoglobin, cytochromes, catalases, heme peroxidase, and endothelial nitric oxide synthase.[3][4]

en.wikipedia.org/wiki/Heme

Please - if you have experience, reply to Sally56! :-)

Oh my goodness, well that's over my head I'm afraid! I've ordered Ferritin, B12 with folate and Vit D. Hopefully this helps. I am still taking 1/2 tablet i.e. 10mcg Tertroxin and still feel revolting. But hopeful. :)

Hi again,

Well I am still on the T3 only regime. It was 10mcg am, 5 mcg midday and 20mcg PM. Was feeling 70% normal again. I am now thinking I could be over so have stopped some doses for a day and do feel better, however I am now in the quandary of whether I'm over or under medicated? I honestly don't know. I thought I did. My last TSH reading was 3. My T3 of course was superb my T4 was still in the system from the Levo at around 8 (low) but I need to get those results to post. I am having these symptoms now: Breathlessness, low BP and Low pulse. Getting over stimulated and have to take valium to calm the body. It feels electric inside. When I stop (bedtime) I have shakiness and buzzing inside my body. My ears have louder and a grinding tinnitus. I feel my throat closing up like I am having anxiety. I have muscle pain and weakness. I have the adrenal condition of Primary Aldosteronism in both glands and am medicated with Aldactone a BP Aldostrone suppressing drug. I am wondering if I have adrenal exhaustion as well? I am in a stressful situation and have been for 21 years (Disabled son). My brain is good but not as good as what it was. I'm studying, so I can tell straight away when I am stumbling over my words and not remembering things. GP says Chronic Fatigue Syndrome? I say no it's my adrenals and lack of a thyroid gland. My Endo wants me to stick with the T3 for a while but will prescribe NDT if this fails. Can anyone give me some insights into T3 only under and over medication. I feel I'm straddle both (Dr. Google). Thanks. Sal

Hi can anyone help me? My back muscles have siezed up now? Thanks.

You may also like...